A stable boundary element method for modelling transient acoustic radiation

Chappell, D., Harris, P., Henwood, D. and Chakrabarti, R. (2006) A stable boundary element method for modelling transient acoustic radiation Journal of the Acoustical Society of America, 120 (1). pp. 74-80. ISSN 0001-4966

[img]
Preview
PDF
198Kb

Official URL: http://asadl.org/jasa/resource/1/jasman/v120/i1/p7...

Abstract

Transient acoustic radiation from a closed axisymmetric three-dimensional object is modeled using the time domain boundary element method. The widely reported instability problems are overcome by reformulating the integral equation to obtain a Burton and Miller type equation in the time domain. The stability of such an approach is mathematically justified and supported by subsequent numerical results. The hyper singular integrals which arise are evaluated using a method valid for any surface discretization. Numerical results for the radiation of a spherical wave are presented and compared with an exact solution. The accuracy and stability of the results are verified for several geometrically different radiating objects.

Item Type:Journal article
Additional Information:© 2006 Acoustical Society of America
Uncontrolled Keywords:acoustic wave propagation; boundary-elements methods; boundary integral equations; time-domain analysis; numerical stability
Subjects:G000 Computing and Mathematical Sciences > G100 Mathematics
DOI (a stable link to the resource):10.1121/1.2202909
Faculties:Faculty of Science and Engineering > School of Computing, Engineering and Mathematics > Computational Mathematics
ID Code:3053
Deposited By:Helen Webb
Deposited On:08 Nov 2007
Last Modified:08 Oct 2013 12:13

Repository Staff Only: item control page